Nevada, 2006

High Wind in Nevada, March 25, 2006

March 25, 2006 · NWS REV · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before the first event at Mar 24, 3:00 PM PST, 12 hours 6 minutes earlier.

Area forecast discussion, Mar 24, 3:00 PM PST, 12 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
300 PM PST FRI MAR 24 2006

.SHORT TERM...
UPPER TROUGH OFFSHORE WILL BEGIN TO PROGRESS EASTWARD TONIGHT AND
MOVE ACROSS THE AREA SATURDAY AS SHORTWAVE/120KT JET MAXIMA AT
135W TRANSLATES EASTWARD INTO COASTAL NORTHERN CALIFORNIA 06Z-12Z
SATURDAY AND INTO THE NORTHERN SIERRA/NORTHEAST CALIFORNIA BY 18Z.
SYSTEM WILL HAVE A TAP OF MOIST SUBTROPICAL AIR THAT WILL ENHANCE
PRECIPITATION LATE TONIGHT INTO SATURDAY MORNING. SNOW LEVELS WILL
DICTATE TO A LARGE DEGREE HOW MUCH SNOW FALLS WITH MODEL PERSISTENCE
SUGGESTING LEVELS STARTING AROUND 7000-7500 FEET AND THEN FALLING TO
LAKE LEVEL SATURDAY MORNING AND FINALLY DOWN TO 4500-5000 FEET BY
LATE SATURDAY AFTERNOON. DRY SLOT AT MID LEVELS AND STRONG FRONTAL
PUSH WILL BRING AN ABRUPT END TO THE HEAVIER RAIN/SNOW BY EARLY
AFTERNOON WITH SHOWERS IN THE SIERRA AND SCATTERED ACTIVITY
ELSEWHERE. HEAVY ACCUMULATING SNOW WILL BE CONFINED TO AREAS ABOVE
7000 FEET IN THE TAHOE BASIN AND ABOVE 8000 FEET IN MONO COUNTY
WHERE AS MUCH AS 2 FEET ARE POSSIBLE. COLD FRONT IS IMPRESSIVE WITH
STRONG SURFACE GRADIENT BEHIND COLD FRONT. WORKSTATION ETA SHOWS
DISTINCTIVE WIND AND PRECIPITATION PATTERN ALONG FRONT AS IT PUSHES
THROUGH WESTERN NEVADA. 90 AGL WINDS SUPPORT WIND GUSTS TO 50-55 MPH
ESPECIALLY AT FRONTAL PASSAGE. WIND ADVISORIES HAVE BEEN ISSUED FOR
SATURDAY. SHORTWAVE RIDGE SUNDAY AND MONDAY WILL BE FOLLOWED BY
ANOTHER SYSTEM THAT WILL ARRIVE AT THE WEST COAST MONDAY NIGHT.
HOHMANN

.LONG TERM...TUESDAY THROUGH FRIDAY...
STORM STILL ON TRACK FOR TUESDAY AND TUESDAY NIGHT WITH A VAST
MAJORITY OF 00/12Z GFS ENSEMBLE MEMBERS SHOWING PRECIPITATION...AT
LEAST FOR THE SIERRA...AS A SYSTEM APPROACHES THE COAST AND BEGINS
TO SPLIT. IN ADDITION...THE EC/UKMET/CANADIAN ARE SOLIDLY COMING
AROUND TO THE IDEA OF PRECIP. I THREW OUT THE 12Z GFS AS IT FLOPPED
BACK TO YESTERDAYS EC SOLUTION OF A FURTHER NORTH TROUGH...WHICH IS
AN OUTLIER. EVEN IF THE SYSTEM SPLITS SIGNIFICANTLY...THE SIERRA IS
VERY LIKELY TO SEE SOME PRECIPITATION. THEREFORE...I RAISED POPS
ALONG THE CREST AND FOR THE LAKE TAHOE BASIN TO 70-80% FOR TUESDAY.
I ALSO RAISED POPS TO 60% FOR TUESDAY NIGHT IN THE SIERRA WITH
LINGERING SHOWERS UNDER THE COLD POOL LIKELY. TEMPERATURE WISE...I
EDGED DOWN TEMPS TOWARD THE LOW END OF THE ENSEMBLE MOS GUIDANCE
TUESDAY WITH THE 00Z GFS MOS AND THE ENSEMBLE AVERAGE TEMPERATURE
EDGING THAT WAY.

WEDNESDAY...MOST MODELS INDICATE CYCLONIC FLOW ALOFT HANGING BACK
OVER THE REGION WITH CHILLY 500 MB TEMPS. A FEW SHOWERS ARE POSSIBLE
WITH THIS IN MIND...SO I ADDED IN A SLIGHT CHANCE FOR THE SIERRA.
WEDNESDAY NIGHT THROUGH FRIDAY...DRY WEATHER RETURNS WITH HIGH
TEMPERATURES WARMING TO ABOVE NORMAL BY THURSDAY WITH A RIDGE OF
HIGH PRESSURE SETTLING OVERHEAD. SNYDER
&&

.AVIATION...
TAFS...VFR FOR KRNO AND KLOL THRU SATURDAY. FOR KTVL AND KTRK...VFR
THRU 06-09Z THEN STEADY RAIN MAKING FOR MVFR CIGS/VSBYS. AFTER
15Z...RAPIDLY DETERIORATING CONDITIONS WITH LOW MVFR/IFR CIGS AND
VSBYS DEVELOPING IN SNOW.

TWEBS...ROUTES 402/403 TO REMAIN MOSTLY VFR WITH JUST LOCAL AREAS OF
MVFR IN SHRA OVER NORTHERN ROUTE 403 AFTER 18Z SATURDAY. ROUTE 376
FROM ABOUT 50N KRNO-KBNO WILL SEE LOW VFR CIGS THRU 06Z-09Z
DETERIORATING TO AREAS OF MVFR AS WIDESPREAD RAIN DEVELOPS. RAIN
WILL CHANGE TO SNOW SHOWERS BY 18Z SATURDAY. SNYDER
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING TNGT/SAT NVZ002
     WIND ADVISORY SAT NVZ001-003>005.
CA...WINTER STORM WARNING TNGT/SAT CAZ072
     WIND ADVISORY SAT CAZ070-071-073.
&&
Hazardous weather outlook, Mar 24, 11:00 AM PST, 16 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
1100 AM PST FRI MAR 24 2006

CAZ070>073-NVZ001>005-251500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
1100 AM PST FRI MAR 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY

A WINTER STORM WARNING IS NOW IN EFFECT FROM 1 AM TONIGHT THROUGH 1
PM SATURDAY FOR THE GREATER LAKE TAHOE AREA. SEE THE LATEST WINTER
WEATHER STATEMENT FROM KREV/ WWUS45 KRNO WSWREV/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM WARNING IS IN EFFECT THROUGH 1 PM SATURDAY FOR THE
GREATER LAKE TAHOE AREA. SEE THE LATEST WINTER WEATHER STATEMENT
FROM KREV/ WWUS45 KRNO WSWREV/ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SMM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon

When
March 25, 3:06 AM PST
Where
S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
39.511, -119.499 (the zone’s center; the record gives no point)

A 50 kt (58 mph) wind gust was reported by a trained spotter 5 miles WSW of Gardnerville (elevation 4700 ft).

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2006Every state in 2006This day in weather historyWarnings in Nevada, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493539.